As I've mentioned elsewhere, I normally take Barlowe's Brown Indian Mucuna instead of Sinemet (VERY bad reaction to Sinemet which got worse over time when I tried it for a few months in early 2021). The Barlowe's capsules are 650 mg extract with 40% L-Dopa, so approximately 260 mg L-Dopa each. I take them on an as-needed basis, and I don't take any Rx'd meds at all.
When I take the Barlowe's caps by themselves with a little green tea, I have to take 3 at a time, they take 2 hours to kick in, and I only get 2-3 hours of symptom relief. Because my symptoms aren't severe yet, this has been acceptable to me up to this point. I don't use very much per week as my symptoms without it are generally tolerable, and on most days I don't take anything at all.
HOWEVER... we're going on a 7-day vacation soon and I'd like to feel "normal," so I've been experimenting to see if there's a way to take less mucuna and get a longer "on" time. My MDS prescribed carbidopa 25mg tabs to try. If I take 1 Barlowe's capsule with 1/4 tab carbidopa (6.25 mg), it kicks in within about 30 minutes, and lasts about 5 hours, which is awesome, but I consistently have about 15 minutes of significant nausea/vomiting beginning around the 30-minute mark.
I can't talk to my MDS about this again until after the vacation, so I'm hoping someone here might have some insight into why adding the carbidopa would make me vomit when taking mucuna alone doesn't. I LOVE the fact that it kicks in so quickly and predictably with the carbidopa, and of course the long "on" times are fantastic, but I don't know if I can manage the vomiting while we're on vacation.
Is it because the addition of carbidopa makes it too effective, so I need a smaller dose of mucuna? I'm so confused lol. I thought the whole point of carbidopa was to PREVENT vomiting by getting the levadopa/L-Dopa into the brain by preventing peripheral metabolism.
FYI, when I was trying Sinemet (Jan. 2021), I was vomiting constantly, so my MDS tried adding additional carbidopa (25 mg) to each dose. It didn't help with the vomiting at all. Also, I've never experienced dyskinesia with any of the drugs/dosages/combinations I've tried.
I asked this same question about a year ago but never got any replies that helped me figure it out, so I just gave up on the carbidopa, but I'd really like to find a way to make this work. Thanks!